Alert archive / Michigan / Wind Chill Advisories in 2015
Wind Chill Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind chill advisory at Feb 11, 2015, 3:53 PM EST for 17 counties in Michigan. It took effect at Feb 12, 2015, 4:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2015, 3:53 PM EST (20:53 UTC)
- In effect from
- Feb 12, 2015, 4:00 AM EST
- Expired
- Feb 12, 2015, 1:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 45 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633 WWUS43 KGRR 112053 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 PM EST WED FEB 11 2015 MIZ038>040-044>046-051-052-057>059-065>067-072>074-120500- /O.NEW.KGRR.WC.Y.0004.150212T0900Z-150212T1800Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 353 PM EST WED FEB 11 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY. HAZARDOUS WEATHER... * WIND CHILLS OF 10 TO 20 BELOW. * POTENTIALLY SLICK ROADS DUE TO A DUSTING OF SNOW TONIGHT. IMPACTS... * FROST BITE TIMES AROUND 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WHEN HEADING OUTSIDE THURSDAY MORNING MAKE SURE THAT ALL EXPOSED SKIN IS COVERED. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MIZ037-043-050-056-064-071-120500- /O.CON.KGRR.WW.Y.0008.150212T0300Z-150213T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 353 PM EST WED FEB 11 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST THURSDAY... HAZARDOUS WEATHER... * LAKE EFFECT SNOW SHOWERS WILL INCREASE THIS EVENING AND CONTINUE INTO THURSDAY. LOCALIZED ACCUMULATIONS OF 3 TO 6 INCHES EXPECTED... WITH HIGHEST AMOUNTS ALONG THE COAST. * NORTH NORTHWEST WINDS WILL OCCASIONALLY GUST OVER 30 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW. * WIND CHILL READINGS OF 5 TO 10 BELOW ZERO ARE EXPECTED FOR TONIGHT AND THURSDAY. IMPACTS... * ROADS WILL BECOME SNOW COVERED AND SLIPPERY. * THE VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN A HALF MILE IN SNOW AND BLOWING SNOW. BRIEF WHITEOUT CONDITIONS CAN BE EXPECTED. * THE BITTER COLD WILL MAKE IT VERY HAZARDOUS IF YOU SHOULD BECOME STRANDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MEADE
4 follow-up statements
143 WWUS43 KGRR 120312 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1012 PM EST WED FEB 11 2015 MIZ037-043-050-056-064-071-121115- /O.CON.KGRR.WW.Y.0008.000000T0000Z-150213T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1012 PM EST WED FEB 11 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... HAZARDOUS WEATHER... * LAKE EFFECT SNOW SHOWERS WILL INCREASE OVERNIGHT AND CONTINUE INTO THURSDAY. LOCALIZED ACCUMULATIONS OF 3 TO 6 INCHES EXPECTED... WITH HIGHEST AMOUNTS ALONG THE COAST. * NORTH NORTHWEST WINDS WILL OCCASIONALLY GUST OVER 30 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW. * WIND CHILL READINGS OF ZERO TO 15 BELOW ZERO ARE EXPECTED FOR TONIGHT AND THURSDAY. IMPACTS... * ROADS WILL BE SNOW COVERED AND SLIPPERY. * THE VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN A HALF MILE IN SNOW AND BLOWING SNOW. BRIEF WHITEOUT CONDITIONS CAN BE EXPECTED. * THE BITTER COLD WILL MAKE IT VERY HAZARDOUS IF YOU SHOULD BECOME STRANDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-121115- /O.CON.KGRR.WC.Y.0004.150212T0900Z-150212T1800Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 1012 PM EST WED FEB 11 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... HAZARDOUS WEATHER... * WIND CHILLS OF 10 TO 20 BELOW ZERO. * POTENTIALLY SLICK ROADS DUE TO UP TO TWO INCHES OF SNOW BY MID DAY THURSDAY. IMPACTS... * FROST BITE TIMES AROUND 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WHEN HEADING OUTSIDE THURSDAY MORNING MAKE SURE THAT ALL EXPOSED SKIN IS COVERED. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ JK
909 WWUS43 KGRR 120859 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 359 AM EST THU FEB 12 2015 MIZ037-043-050-056-064-071-121700- /O.CON.KGRR.WW.Y.0008.000000T0000Z-150213T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 359 AM EST THU FEB 12 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... HAZARDOUS WEATHER... * LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO THIS MORNING. ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES EXPECTED...WITH HIGHEST AMOUNTS ALONG THE COAST. * EVEN THOUGH THE SNOW IS EXPECTED TO DIMINISH THROUGH THE AFTERNOON...NORTH NORTHWEST WINDS WILL OCCASIONALLY GUST OVER 30 MPH PRODUCING CONSIDERABLE BLOWING AND DRIFTING SNOW. * WIND CHILL READINGS OF 10 TO 15 BELOW ZERO ARE EXPECTED. IMPACTS... * ROADS WILL BE SNOW COVERED AND SLIPPERY. * THE VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN A HALF MILE IN SNOW AND BLOWING SNOW. BRIEF WHITEOUT CONDITIONS CAN BE EXPECTED...ESPECIALLY THIS MORNING. * THE BITTER COLD WILL MAKE IT VERY HAZARDOUS IF YOU SHOULD BECOME STRANDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-121700- /O.CON.KGRR.WC.Y.0004.150212T0900Z-150212T1800Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 359 AM EST THU FEB 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * WIND CHILLS OF 10 TO 25 BELOW ZERO. * POTENTIALLY SLICK ROADS DUE TO OCCASIONAL LIGHT SNOW. IMPACTS... * FROST BITE TIMES AROUND 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WHEN HEADING OUTSIDE THURSDAY MORNING MAKE SURE THAT ALL EXPOSED SKIN IS COVERED. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ JK
201 WWUS43 KGRR 121511 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1011 AM EST THU FEB 12 2015 MIZ050-056-064-071-121615- /O.CAN.KGRR.WW.Y.0008.000000T0000Z-150213T0000Z/ MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND... SOUTH HAVEN 1011 AM EST THU FEB 12 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER WEATHER ADVISORY. LAKE EFFECT SNOW IS EXPECTED TO REMAIN OFFSHORE OF MUSKEGON... HOLLAND... AND SOUTH HAVEN THE REST OF TODAY DUE TO A NORTHERLY WIND DIRECTION. THE SNOW WILL CONTINUE TO IMPACT PLACES LIKE BENTON HARBOR AND SOUTH BEND AS WELL AS LUDINGTON AND SILVER LAKE. && $$ MIZ037-043-122315- /O.CON.KGRR.WW.Y.0008.000000T0000Z-150213T0000Z/ MASON-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...HART 1011 AM EST THU FEB 12 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... HAZARDOUS WEATHER... * A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO CLIP THE FAR WESTERN PORTIONS OF MASON AND OCEANA COUNTIES TODAY INCLUDING BIG AND LITTLE SABLE POINTS. * ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES WITH BLOWING SNOW. * WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO ARE EXPECTED. IMPACTS... * ROADS WILL BE SNOW COVERED AND SLIPPERY AND VISIBILITIES MAY BE LIMITED AT TIMES NEAR THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-121800- /O.CON.KGRR.WC.Y.0004.000000T0000Z-150212T1800Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 1011 AM EST THU FEB 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... HAZARDOUS WEATHER... * WIND CHILLS OF 5 TO 15 BELOW ZERO. * POTENTIALLY SLICK ROADS AND BRIEFLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING SNOW. IMPACTS... * FROST BITE TIMES AROUND 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * WHEN HEADING OUTSIDE MAKE SURE THAT ALL EXPOSED SKIN IS COVERED. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MEADE
348 WWUS43 KGRR 121807 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 107 PM EST THU FEB 12 2015 MIZ038>040-044>046-051-052-057>059-065>067-072>074-121915- /O.EXP.KGRR.WC.Y.0004.000000T0000Z-150212T1800Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 107 PM EST THU FEB 12 2015 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILLS HAVE RECOVERED A BIT BUT WILL STILL BE BETWEEN ZERO AND 10 BELOW THIS AFTERNOON. && $$ MIZ037-043-130000- /O.CON.KGRR.WW.Y.0008.000000T0000Z-150213T0000Z/ MASON-OCEANA- INCLUDING THE CITIES OF...LUDINGTON...HART 107 PM EST THU FEB 12 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... HAZARDOUS WEATHER... * A BAND OF LAKE EFFECT SNOW WILL CONTINUE TO CLIP THE FAR WESTERN PORTIONS OF MASON AND OCEANA COUNTIES TODAY INCLUDING BIG AND LITTLE SABLE POINTS. * ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES WITH BLOWING SNOW. * WIND CHILL READINGS OF ZERO TO 10 BELOW ZERO ARE EXPECTED. IMPACTS... * ROADS WILL BE SNOW COVERED AND SLIPPERY AND VISIBILITIES MAY BE LIMITED AT TIMES NEAR THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... * THE MICHIGAN DEPARTMENT OF TRANSPORTATION REMINDS MOTORISTS TO ADJUST SPEEDS BASED ON THE CONDITIONS... AND TO TAKE IT SLOW IN ICE AND SNOW. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.READY.GOV/WINTER AND HTTP://GO.USA.GOV/5OG. && $$ MEADE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 3:30 PM EST, 23 minutes earlier.
Area forecast discussion, Feb 11, 3:30 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EST WED FEB 11 2015
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO
.SYNOPSIS...
ISSUED AT 330 PM EST WED FEB 11 2015
BITTER COLD AIR WILL SWEEP INTO THE REGION TONIGHT AND THURSDAY
LEADING TO WIND CHILLS NEAR 15 BELOW AND SNOW SHOWERS. THE SNOW
SHOWERS WILL BE HEAVIEST ALONG THE LAKE MICHIGAN SHORELINE WHERE
HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO OCCASIONAL WHITEOUT
CONDITIONS IN SNOW AND BLOWING SNOW.
SNOW SHOWERS WILL BECOME WIDESPREAD ON FRIDAY AND FRIDAY NIGHT AS A
STRONG CLIPPER SYSTEM APPROACHES FROM THE NORTHWEST. ANOTHER ARCTIC
FRONT WILL PASS THROUGH ON SATURDAY AND WILL BRING EVEN COLDER AIR
FOR THE WEEKEND... ALONG WITH MORE SNOW SHOWERS ALONG THE LAKE
MICHIGAN SHORLINE.
BRUTALLY COLD WIND CHILLS AS LOW AS 30 BELOW ARE EXPECTED SATURDAY
NIGHT AND SUNDAY MORNING.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 330 PM EST WED FEB 11 2015
NO CHANGES TO THE WINTER WEATHER ADVISORY FOR THE LAKESHORE
COUNTIES.... BUT WILL ADD A WIND CHILL ADVISORY FOR THE INLAND
COUNTIES FOR LATE TONIGHT AND THURSDAY MORNING. THE LOWEST WIND
CHILLS WILL BE DURING THE THURSDAY MORNING COMMUTE TIME.
LITTLE CHANGE TO PREVIOUS THINKING. A QUICK BURST OF SNOW SHOWERS IS
LIKELY FOR ALL AREAS THIS EVENING WITH THE PASSAGE OF THE ARCTIC
FRONT AND THE POTENT PV ANOMALY SWINGING THROUGH. LATE TONIGHT AND
THURSDAY THE SNOW SHOWERS WILL BECOME FOCUSED WEST OF HIGHWAY 131 AS
THE LOW LEVEL WINDS BECOME NNW.
EVENTUALLY BY DAYBREAK THURSDAY THERE WILL PROBABLY BE JUST ONE
DOMINANT BAND DOWN THE LENGTH OF LK MI WITH A LAKE SUPERIOR
CONNECTION WHICH IS CLIPPING BIG AND LITTLE SABLE POINTS AND FAR WRN
VAN BUREN COUNTY.
IT IS VERY POSSIBLE THAT THE DOMINANT BAND WILL PUSH OFFSHORE OF THE
MUSKEGON... GRAND HAVEN... AND HOLLAND AREAS FOR SEVERAL HOURS
THURSDAY MORNING AS INLAND AREAS CLEAR OUT. THE BAND WOULD THEN COME
BACK INLAND ON THURSDAY AFTERNOON AND EVENING DUE TO BACKING LOW
LEVEL FLOW. HOWEVER IT SHOULD BE WEAKENING AND BREAKING APART AT
THAT TIME.
LEFTOVER LAKE CLOUDS AND LIGHT SNOW SHOWERS WILL PROBABLY KEEP AREAS
ALONG/WEST OF HWY 131 WARMER THAN AREAS EAST OF HWY 131 THURSDAY
NIGHT.
ARRIVAL OF DEEPER MOISTURE ON FRIDAY ASSOCIATED WITH THE NEXT
CLIPPER SHOULD LEAD TO INCREASING COVERAGE OF SNOW SHOWERS WITH SOME
SOUTHWEST FLOW ENHANCEMENT. BEST POTENTIAL FOR ACCUMS WILL BE NORTH
AND WEST OF A LINE FROM SOUTH HAVEN TO GRR TO EVART.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 330 PM EST WED FEB 11 2015
THE MAIN FOCUS DURING THE EXTENDED PERIOD IS SATURDAY NIGHT AND
SUNDAY MORNING. IT'S GOING TO BE COLD. REALLY COLD. NOT QUITE ALASKA
COLD, BUT A NOD IN THAT DIRECTION. HIGH PRESSURE BUILDING SOUTH OVER
THE UPPER MISSISSIPPI VALLEY WILL CREATE NORTH WINDS ACROSS LOWER
MICHIGAN. THAT TENDS TO CLEAR THE SKIES. CLEARING SKIES WILL ALLOW
TEMPS TO REALLY FALL GIVEN H8 TEMPS NEAR -27C. THE RESULT IS LOW
TEMPS IN THE -10 TO -15 RANGE. NNE WINDS AROUND 10 MPH WITH HIGHER
GUSTS WILL RESULT IN WIND CHILLS -25 TO -35. IT'S LOOKING
INCREASINGLY LIKELY THAT WE'LL NEED A WIND CHILL WARNING SATURDAY
NIGHT INTO SUNDAY MORNING. THE COLD WILL CONTINUE SUNDAY WITH HIGHS
IN THE SINGLE DIGITS.
SUNDAY LOOKS LIKE THE ONLY DRY DAY ACROSS THE CWA. OTHERWISE LAKE
EFFECT SNOW SHOWERS WILL OCCUR...MAINLY WEST OF US-131. LATE IN THE
PERIOD...A SOUTHERN STREAM STORM IS PROGD TO DEVELOP AND MOVE
THROUGH THE TENNESSEE VALLEY. HOWEVER...THERE ARE INDICATIONS THAT
THERE MAY BE SOME PHASING WITH A CLIPPER MOVING ACROSS THE NORTHERN
GREAT LAKES. WE HAVE SOME LIGHT SNOW IN THE GRIDS BEGINNING MONDAY
NIGHT. WE'LL DEFINITELY WATCH THE EVOLUTION OF THAT SYSTEM.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 245 PM EST WED FEB 11 2015
ARCTIC FRONT WILL MOVE THROUGH WEST MICHIGAN THIS EVENING. EXPECT
A BURST OF SNOW AS IT MOVE THROUGH. SHSN AT GRR AND AZO WILL LAST
A FEW HOURS AND THEN DIMINISH AS WINDS BECOME NORTHERLY OVERNIGHT.
IT/S LIKELY THAT SHSN WILL CONTINUE THROUGH THE PERIOD AT MKG AS
THEY ARE CLOSEST TO THE LAKE. MOSTLY MVFR WX THROUGH THE PERIOD.
HOWEVER AT LAN/JXN VFR EXPECTED AFTER 12Z.
&&
.HYDROLOGY...
ISSUED AT 330 PM EST WED FEB 11 2015
SIGNIFICANT ICE EXPANSION WILL OCCUR ON RIVERS AND STREAMS FOR THE
REMAINDER OF THE WEEK INTO THE WEEKEND AND PERHAPS EARLY NEXT WEEK
AS WELL. EXCEPT FOR FRIDAY WHEN AVERAGE TEMPS WILL BE IN THE
TEENS...MOST LOCATIONS WILL SEE AVERAGE TEMPERATURES IN THE SINGLE
DIGITS TO BELOW ZERO. LOW TEMPERATURES ARE EXPECTED TO BE NEAR OR
SLIGHTLY BELOW ZERO FRIDAY MORNING...AND GENERALLY 5 TO 15 BELOW
ZERO SUNDAY. SIMILAR LOW TEMPERATURES ARE EXPECTED MONDAY MORNING.
THESE TEMPS ARE CONDUCIVE TO SIGNIFICANT INCREASES IN ICE THICKNESS.
WITH STABLE ICE ON AREA RIVERS...THE ICE JAM THREAT IS LOW AT THIS
TIME.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 PM EST
THURSDAY FOR MIZ037-043-050-056-064-071.
WIND CHILL ADVISORY FROM 4 AM TO 1 PM EST THURSDAY FOR
MIZ038>040-044>046-051-052-057>059-065>067-072>074.
LM...NONE.
&&
SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...04
AVIATION...04
HYDROLOGY...HOVINGHazardous weather outlook, Feb 11, 9:05 AM EST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 905 AM EST WED FEB 11 2015 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 120900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 905 AM EST WED FEB 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT FREEZING RAIN WILL MAKE FOR SLICK TRAVEL TODAY. THE ICE WAS IMPACTING THE LAKESHORE NORTH OF HOLLAND EARLY THIS MORNING AND MAY ALSO SPREAD INLAND. SNOW WILL IMPACT TRAVEL LATE TONIGHT MAINLY ALONG THE LAKE MICHIGAN SHORELINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW COULD IMPACT TRAVEL THURSDAY AND AGAIN FRIDAY NIGHT. EXTREME COLD IS EXPECTED FROM SATURDAY NIGHT THROUGH MONDAY WITH DANGEROUSLY LOW WIND CHILLS. SNOW COULD IMPACT TRAVEL ON MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OSTUNO MEADE
In the hours before
Local storm report, Feb 11, 11:14 AM EST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1114 AM EST WED FEB 11 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FREEZING RAIN 4 NW HESPERIA 43.62N 86.09W
02/11/2015 M0.10 INCH OCEANA MI PUBLIC
MEASURED NEAR DARLINGTON LAKE.
&&
HOVINGSpecial weather statement, Feb 11, 11:30 AM EST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1130 AM EST WED FEB 11 2015 MIZ037-038-043-044-050-111830- MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT... MUSKEGON 1130 AM EST WED FEB 11 2015 AREAS OF LIGHT FREEZING RAIN WILL REMAIN POSSIBLE THROUGH 3 OR 4 PM BEFORE CHANGING TO MOSTLY SNOW. UNTREATED ROADS WILL REMAIN ICE COVERED AND SLIPPERY... PARTICULARLY IN RURAL AREAS AND ON BRIDGES... OVERPASSES... AND EXIT RAMPS. REPORTS OF UP TO ONE TENTH OF AN INCH OF ICE ACCUMULATION HAVE BEEN RECEIVED IN PARTS OF OCEANA AND MUSKEGON COUNTIES. USE CAUTION TRAVELING TODAY AND BE ALERT FOR BLACK ICE. MIZ039-040-045-046-051-052-056>059-064>067-071>074-111830- OSCEOLA-CLARE-MECOSTA-ISABELLA-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA- CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN- JACKSON- INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS... MOUNT PLEASANT...GREENVILLE...ALMA...JENISON...GRAND RAPIDS... IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 1130 AM EST WED FEB 11 2015 AREAS OF LIGHT FREEZING RAIN MAY LEAD TO SLIPPERY TRAVEL TODAY... PARTICULARLY ON BRIDGES... EXIT RAMPS AND OVERPASSES. USE CAUTION TRAVELING TODAY AND BE ALERT FOR BLACK ICE. THE FREEZING RAIN THREAT WILL END THIS EVENING AS PRECIPITATION CHANGES TO LIGHT SNOW SHOWERS. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:48 AM EST | Winter Weather Advisory | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 39 hr |
Nearby
Wind Chill Advisories in Michigan, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.